MAUDE Adverse Event Report: K2M, INC. SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. SCREW INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 7601-90003
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: two (2) of the two (2) devices have been returned for analysis: lot kdjr: received 10/jun/2021, lot mcvf: received 10/jun/2021.A supplemental vmsr will be submitted upon completion of the investigations.
 
Event or Problem Description
This report summarizes two malfunction events where the tips of yukon oct polyaxial screw inserters got "stuck in the screw head" intra-operatively.The procedure was successfully completed with another inserter and no delay.No adverse consequences or medical intervention were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual inspection: no deformities or abnormalities were observed upon receipt.Functional inspection: the inserters were able to engage and disengage as intended with a sample yukon screw.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.As the reported failure could not be replicated, we were unable to determine the root cause conclusively.It is possible that patient anatomy played a factor.According to the rep, the screw was inserted at a difficult angle.The saddle of the screw must be completely aligned with the shaft to be able to disengage the screw inserter.Shallow trajectories can have challenges as patient anatomy can shift the saddle, preventing proper alignment for disengagement.

Brand Name
SCREW INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12247658
Report Number3004774118-2021-00230
Device Sequence Number4440676
Product Code LXH
UDI-Device Identifier10888857352605
UDI-Public10888857352605
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized2
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7601-90003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1